Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 251, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 7, 2007, 7:22 PM CDT for Davis County, Iowa. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2007, 7:22 PM CDT (00:22 UTC)
- Expired
- Aug 7, 2007, 8:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Davis County, IA
The radar
The Des Moines radar (KDMX), 156 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2540 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 080022 SVRDMX IAC051-080115- /O.NEW.KDMX.SV.W.0251.070808T0022Z-070808T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 722 PM CDT TUE AUG 7 2007 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIS COUNTY IN SOUTHEAST IOWA... * UNTIL 815 PM CDT * AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BLOOMFIELD...OR ABOUT 14 MILES NORTH OF LANCASTER...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLOOMFIELD BY 730 PM CDT... MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHERN IOWA. LAT...LON 4090 9219 4061 9219 4060 9264 4084 9264 TIME...MOT...LOC 0022Z 269DEG 19KT 4072 9246 $$ VACHALEK
2 follow-up statements
000 WWUS53 KDMX 080053 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 753 PM CDT TUE AUG 7 2007 IAC051-080115- /O.CON.KDMX.SV.W.0251.000000T0000Z-070808T0115Z/ DAVIS IA- 753 PM CDT TUE AUG 7 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR DAVIS COUNTY... AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PULASKI...OR ABOUT 15 MILES WEST OF KEOSAUQUA...MOVING EAST AT 20 MPH. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4090 9219 4061 9219 4060 9264 4084 9264 TIME...MOT...LOC 0053Z 269DEG 20KT 4075 9225 $$ DONAVON
000 WWUS53 KDMX 080109 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 810 PM CDT TUE AUG 7 2007 IAC051-080120- /O.EXP.KDMX.SV.W.0251.000000T0000Z-070808T0115Z/ DAVIS IA- 810 PM CDT TUE AUG 7 2007 ...THE SEVERE THUNDERSTORM WARNING FOR DAVIS COUNTY EXPIRES AT 815 PM CDT... AT 805 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR SOUTHERN IOWA. LAT...LON 4090 9219 4061 9219 4060 9264 4084 9264 TIME...MOT...LOC 0110Z 269DEG 20KT 4071 9213 $$ DONAVON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 7:06 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 7, 7:06 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE DES MOINES IA 706 PM CDT TUE AUG 7 2007 .DISCUSSION... ACTIVE PATTERN WL CONT THRU THE NEXT 48 HRS OR SO AS IA REMAINS IN THE RING OF FIRE. MCV MOVG THRU NERN NEBRASKA EVIDENT ON SAT PIX THIS AFTN WL DRFT EWD SLOWLY OVR NGT INTO WED MRNG. EXPECT DVLPMT OVR NIGHT WITH THAT FEATURE. MOISTURE TRANSPORT INTO THE AREA WED AFTN INTO THE OVR NGT HOURS WL CONTINUE THE CHANCE INTO WED NGT. EXPECT UPR HIGH TO BUILD FARTHER NWD AND PUSH THE ACTIVTY NORTH OF IA BY THU AFTN INTO THE FIRST OF NXT WK. AFTER DEALING WITH THE PCPN CHCS OVR THE NXT 48 HRS, WX WILL BE QUITE WITH THE DOG DAYS OF SUMMER CONTINUING. HIGHS IN THE UPPER 80S AND 90S WITH LOWS IN THE LOW TO MID 70S. ATTM FEEL THAT THE HEAT INDX WILL REMAIN BLO CRITERIA BY A FEW DEGREES THRU FCST PD. && .AVIATION...08/00Z MAIN DIFFERENCES IN ERMINAL FORECASTS FOCUS ON LOCATIONS TO THE NORTH AND SOUTH OF SURFACE FRONTAL BOUNDARY AND EXPECTED WEATHER CONDTIONS. SCATTTERD HEAVY RAINFALL WILL BE SEEN TO LOCATIONS SOUTH OF FRONT WITH EXTENDED LENTH OF CONVECTION AT OTM WHERE MVFR VSBYS ARE EXPECTED WITH A PERIOF OF +RA LIKELY THROUGH 6Z. FARTHER NORTH HAVE GONE WITH A PERIOD OF MAINLY VCTS THROUGH 6Z. VFR AND CONDITIONS ARE FORECAST AT FOD/MCW/ALO WITH THE POTENTIAL FOR SOME MVFR FOG AFTER 10Z. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...RUSSELL
Hazardous weather outlook, Aug 7, 3:43 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 343 PM CDT TUE AUG 7 2007 IAZ033>039-044>050-057>062-070>075-081>086-092>097-082045- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 343 PM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA SOUTH OF HIGHWAY 18. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WESTERN IOWA THIS AFTERNOON AND MOVE EAST ACROSS THE AREA THROUGH THE EVENING HOURS. A FEW SEVERE STORMS WITH DAMAGING WINDS ARE POSSIBLE ESPECIALLY SOUTH OF INTERSTATE 80. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHWEST IOWA LATE TONIGHT. LOCALIZED HEAVY RAINFALL UP TO 2 INCHES IS POSSIBLE TONIGHT AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SCENARIO REMAINS SIMILAR FOR WEDNESDAY INTO THURSDAY WITH CONTINUED CHANCES FOR THUNDERSTORMS...WITH A FEW SEVERE STORMS POSSIBLE WITH DAMAGING WINDS. CHANCES FOR HEAVY RAINFALL WILL CONTINUE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE TONIGHT BETWEEN 5 PM TO 11 PM SOUTH OF INTERSTATE 80. IN ADDITION...RAINFALL REPORTS ARE ALWAYS APPRECIATED. IAZ004>007-015>017-023>028-082045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 343 PM CDT TUE AUG 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA MAINLY NORTH OF HIGHWAY 18. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE TONIGHT THROUGH THIS EVENING. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE SCENARIO REMAINS SIMILAR FOR WEDNESDAY INTO THURSDAY WITH CONTINUED CHANCES FOR THUNDERSTORMS...WITH A FEW SEVERE STORMS POSSIBLE WITH DAMAGING WINDS. CHANCES FOR HEAVY RAINFALL WILL CONTINUE DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THOUGH RAINFALL REPORTS ARE ALWAYS APPRECIATED. DONAVON
In the hours before
Local storm report, Aug 7, 6:04 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
604 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND DMG 7 SSW HUMESTON 40.77N 93.55W
08/07/2007 WAYNE IA EMERGENCY MNGR
GRAIN BIN DESTROYED.
&&
MRUSSELLLocal storm report, Aug 7, 6:06 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
606 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 7 S HUMESTON 40.76N 93.50W
08/07/2007 E0.88 INCH WAYNE IA EMERGENCY MNGR
TREE LIMBS DOWN AS WELL.
&&
MRUSSELLLocal storm report, Aug 7, 6:56 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST CRESTON 41.06N 94.36W
08/07/2007 M61 MPH UNION IA MESONET
SCHOOLNET MEASUREMENT.
&&
MRUSSELLThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:12 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 48 min |
| Aug 7, 7:42 PM CDT | Severe Thunderstorm Warning | DMX | Polk, Warren | 48 min |
| Aug 7, 7:48 PM CDT | Severe Thunderstorm Warning | DMX | Marion | 42 min |
| Aug 7, 7:59 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 46 min |
| Aug 7, 8:00 PM CDT | Flash Flood Warning | DMX | Warren | 6 hr |
| Aug 8, 4:01 AM CDT | Flash Flood Watch | DMX | Black Hawk, Bremer, Butler, Cerro Gordo, Franklin, Grundy and 6 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.